Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking Amoxicillin. Have asthma, high WBC levels. Medication safe?

Good morning. I am currently 3 months along and was just givien Amoxicillin at 500 mg every eight hours for what seems to be another lung infection. I have severe asthma normally due to high levels of white blood count caused by elevated leukotrienes. Absolutely no allergies, was tested. Is this medication safe and at the current dosage prescribed. It seems excessive. Also, the hospital administered a dose of magnesium in an IV stating it will relax my bronchial muscles and stated that they give this at times to stop contractions. An ultrasound given after the magnesum was administered showed the baby curled up in a ball. I am worried for my child. Is magnesium safe. My asthma has become uncontrollable and I am worried for the baby whether given all these measures or not. Thank you in advance for your response.
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
I can understand you concern of safety for your precious baby.
Amoxycillin 500 mg 8th hourly is safe for you and your baby .
IV magnesium is also safe in the prescribed dose and rate of administration.
You have not mentioned what drugs you are taking to control your asthma
You will require inhaled medications to control your asthma and to avoid flaring up of asthma during pregnancy
Answered: Thu, 21 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor